Ask an expert
Question

27 Jul 2005

Nicorettes
Hi

I quit smoking about 2 years ago, ever since then, I have been chewing nicorettes 2 mg about 4-5 pieces a day. I realise I am addicted to the gum. I need to know the side effects on my health by chewing nicorettes and if you have any advice on how I can get rid of this nasty addiction.

Thank you
Answer 371 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Lee, apart from effects such as dizziness, headache, and gastrointestinal disturbances, adverse effects associated with nicotine replacement preparations have also included cold and flu-like symptoms, palpitations, insomnia, vivid dreams, myalgia, chest pain, blood pressure changes, anxiety, irritability, somnolence, and dysmenorrhoea. Allergic reactions have been reported. Adverse effects associated with specific preparations include; throat irritation, aphthous ulceration, increased salivation and sometimes swelling of the tongue with chewing gum. The best would be to start by replacing one of them with a sugar-free gum and then slowly substitute more as time passes. Good luck
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19322 votes
Vote